Alert archive / Alaska / Red Flag Warnings in 2009

Red Flag Warning 15, NWS Anchorage, AK

June 8, 2009

NWS Anchorage, AK issued this red flag warning at Jun 8, 2009, 11:39 AM AKDT. It took effect at Jun 8, 2009, 4:39 PM AKDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 8, 2009, 11:39 AM AKDT (19:39 UTC)
In effect from
Jun 8, 2009, 4:39 PM AKDT
Expired
Jun 8, 2009, 10:00 PM AKDT
In force
5 hr
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

110 
WWAK61 PAFC 090039
RFWAER

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
439 PM ADT MON JUN 8 2009


AKZ141-090600-
/X.NEW.PAFC.FW.W.0015.090609T0039Z-090609T0600Z/
COPPER RIVER BASIN-
439 PM ADT MON JUN 8 2009

...RED FLAG WARNING IN EFFECT UNTIL 10 PM AKDT THIS EVENING FOR
STRONG WIND AND LOW RELATIVE HUMIDITIES IN THE COPPER RIVER BASIN...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 10 PM AKDT THIS EVENING. 

LOW RELATIVE HUMIDITIES AROUND 15 PERCENT ALONG WITH GUSTY SOUTH
WINDS 15 TO 25 MPH ARE CREATING RED FLAG CONDITIONS THIS
AFTERNOON. WINDS ARE EXPECTED TO DIMINISH AND RELATIVE HUMIDITIES
WILL RECOVER LATER THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED
TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC.

&&

$$
1 follow-up statement
129 
WWAK61 PAFC 090625
RFWAER

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
1025 PM AKDT MON JUN 8 2009


AKZ141-090730-
/X.EXP.PAFC.FW.W.0015.000000T0000Z-090609T0600Z/
COPPER RIVER BASIN-
1025 PM AKDT MON JUN 8 2009

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

RELATIVE HUMIDITY VALUES HAVE RECOVERED THIS EVENING AND WINDS
HAVE SUBSIDED...ENDING RED FLAG WARNING CONDITIONS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this red flag warning went out at Jun 8, 5:00 AM AKDT, 6 hours 39 minutes earlier.

Area forecast discussion, Jun 8, 5:00 AM AKDT, 6 hours 39 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 AM AKDT MON JUN 8 2009

.ANALYSIS AND UPPER LEVELS...
IN THE UPPER LEVELS...RIDGING REMAINS OVER THE EASTERN GULF AND
MAINLAND...WITH A SHORTWAVE RIDGE OVER THE SOUTHERN INTERIOR. A HIGH
AMPLITUDE TROUGH IS STILL IN PLACE OVER THE BERING...WITH A CUT OFF
LOW SOUTH OF THE CENTRAL ALEUTIANS. A ROBUST SHORTWAVE OVER BRISTOL
BAY IS MOVING NORTHWARD INTO SOUTHWESTERN ALASKA.

AT THE SURFACE...HIGH PRESSURE IS BUILDING OVER THE GULF OF
ALASKA...WITH A DEVELOPING THERMAL TROUGH OVER SOUTHCENTRAL. A
WEAKENING LOW EVIDENT ON SATELLITE IMAGERY IS NORTH OF COLD BAY. THIS
LOW WILL DISSIPATE TODAY WHILE MOVING NORTHWARD. ELSEWHERE...A LARGER
LOW CENTERED SOUTHWEST OF ADAK IS SPREADING RAIN ACROSS THE WESTERN
AND CENTRAL ALEUTIANS.

.MODEL DISCUSSION...
MODELS REMAIN IN GOOD AGREEMENT THROUGH WEDNESDAY. AS
USUAL...DIFFERENCES ARISE CONCERNING PLACEMENT AND INTENSITY OF
INDIVIDUAL FEATURES. LITTLE CHANGE WILL BE REQUIRED TO THE ONGOING
FORECAST...WITH A FOCUS ON THE GFS SOLUTION IN THE SHORT TERM FOR THE
MORNING PACKAGE.

.SHORT TERM FORECAST...
.SOUTHCENTRAL...
A SHORTWAVE TROUGH MOVING THROUGH THE AREA TODAY WILL BRING AN
INCREASE IN CLOUDS...BUT LITTLE ELSE IN OTHER SENSIBLE WEATHER
IMPACTS. UPPER RIDGING BUILDING IN TUESDAY AND WEDNESDAY WILL LEAD TO
CONTINUED SUNNY AND WARM CONDITIONS ACROSS MOST OF THE AREA. ONE
EXCEPTION TO THIS WILL BE ALONG THE ALASKA RANGE...WHERE THE THERMAL
TROUGH WILL TRIGGER ISOLATED AFTERNOON SHOWERS. AFTERNOON SEA BREEZES
WILL BE FORMING UNDER WEAK SYNOPTIC FLOW...WITH PATCHY FOG ALONG
COASTAL LOCATIONS UNDER GOOD RADIATIONAL COOLING AT NIGHT.

.SOUTHWEST...
THE DISSIPATING LOW AND ASSOCIATED SHORTWAVE WILL BE AFFECTING
SOUTHWEST TODAY AND TONIGHT...KEEPING THE THREAT OF SHOWERS AROUND
THE AREA. HIGHEST CHANCES OF RAIN OCCUR ALONG COASTAL LOCATIONS.
TUESDAY WILL SEE IMPROVING WEATHER AS UPPER RIDGING BUILDS IN...WITH
WEDNESDAY EXPECTED TO BE WARMER AND GENERALLY FAIR ACROSS THE REGION.

.BERING SEA AND ALEUTIANS...
UNSETTLED WEATHER WILL PERSIST ACROSS THE ISLANDS THROUGH THE MIDDLE
OF THE WEEK AS THE LARGE LOW SOUTH OF ADAK REMAINS NEARLY STATIONARY.
SHORTWAVES ROTATING AROUND THE UPPER LOW WILL ALSO ENHANCE RAIN
POTENTIAL THROUGHOUT THE NEXT SEVERAL DAYS.

.LONG TERM FORECAST...
AS PREVIOUSLY MENTIONED...CONSENSUS IS GOOD IN KEEPING A LARGE
CUT-OFF LOW ALONG THE ALEUTIANS THROUGH THE COMING WEEK. AGREEMENT
ALSO CONTINUES AT WEAKENING THE RIDGE OVER THE EASTERN GULF BY
MIDWEEK. EXPECT COOL AND WET CONDITIONS FOR THE BERING AND
ALEUTIANS...WITH FAIRLY DRY AND WARM CONDITIONS OVER THE SOUTHERN
MAINLAND. THE THERMAL TROUGH WILL REMAIN OVER THE INTERIOR...LEADING
TO AN ENHANCED THREAT OF ISOLATED DIURNAL CONVECTION.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...NONE
MARINE...NONE
FIRE WEATHER...NONE

NRH JUN 09

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 4:00 PM AKDTSmall Craft AdvisoryAFC3 days
Jun 8, 4:00 AM AKDTSmall Craft AdvisoryAFC48 hr

Nearby

Red Flag Warnings in Alaska, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.